Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 27, 1996, 1:56 PM CDT for Benton County, Houston County, Stewart County, Tennessee. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 1996, 1:56 PM CDT (18:56 UTC)
- Expired
- May 27, 1996, 3:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:00 PM CDT | Thunderstorm Wind 50 | Camden, TN | |
| May 27, 2:00 PM CDT | Thunderstorm Wind | Camden, TN | |
| May 27, 2:15 PM CDT | Thunderstorm Wind 50 | Indian Mound, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 271854 SVRBNA TNC083-085-161-005-272000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 156 PM CDT MON MAY 27 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...HOUSTON COUNTY...HUMPHREYS COUNTY...STEWART COUNTY IN WEST TENNESSEE ...BENTON COUNTY AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR PARIS LANDING EXTENDING SOUTH TO NEAR BRUCETON. THE STORMS WERE MOVING NORTHEAST AT AROUND 35 MILES AN HOUR AND WILL REACH THE DOVER...STEWART...AND CAMDEN AREAS BY 200 PM...AND THE WAVERLY AND ERIN AREAS BY 215 PM. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES, WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:55 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 27, 8:55 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 845 AM CDT MON MAY 27 1996 TSTMS FIRING ALRDY THIS AM AHD OF MID LVL SHORTWAVE THAT IS MVG EWD THRU CNTRL PLNS STATES. H8-H5 PLAN VIEW PROFILERS INDCT LO LVL JET AT H8 OF 40 KTS ADVECTING NEWD INTO MID TN AND AT H5 70-75 KT JET MVG NEWD CONVERGING INTO SRN MO. THESE FEATURES COMBINED W/GUD PVA INTO AR/MO/ SRN ILL ARE FOCUSING MECHANISMS FOR THE DVLPG STG/SVR TSTMS THAT ARE DVLPG TO W OF FA. DUE TO IT BEING MEMORIAL DAY...I FEEL THAT ALL ZNS IN FA SHUD HV MNTN OF PSBL SVR TSTMS DUE TO PROBABILITY OF VRY UNSTABLE ATMOSPHERE THIS AFTN AS PER MODIFIED 12Z SOUNDING. EVENT THO WE ARE CAPPED OFF ERLY THIS AM...FEEL CAP WL BREAK CLOSE TO NOON AND TSTMS WL RPDLY DVLP AND POSSIBLY BECOME SVR AS PER STORM PREDICTION CENTERS MODERATE RISK. ALSO RECOMMEND THAT POPS ACRS FA BE RAISED MSTLY TO LIKELY CAT THIS AFTN DUE TO LIKELIHOOD OF STG/SVR TSTMS. W/TEMP ALRDY AT LEAST TWO DEGS ABV GUID AT 14Z AT BNA...RECOMMEND UPPING HI TEMPS A CAT IN BNA ZN GROUPING TO UPR 80S BEFORE TSTMS BEGIN. OTHRWS...LTL CHGS RECOMMENDED FOR LTR PDS ATTM. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 58 min |
| May 26, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 44 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 53 min |
| May 27, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 42 min |
| May 27, 1:04 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 41 min |
| May 27, 1:48 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 57 min |
| May 27, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 67 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 64 min |
| May 27, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 53 min |
| May 27, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 53 min |
| May 27, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 44 min |
| May 27, 2:54 PM CDT | Tornado Warning | OHX | Davidson, Williamson | 51 min |
| May 27, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 45 min |
| May 27, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 40 min |
| May 27, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Sumner, Wilson | 38 min |
| May 27, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 53 min |
| May 27, 3:44 PM CDT | Tornado Warning | OHX | Rutherford | 46 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 45 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 45 min |
| May 27, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 44 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 53 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Marion | 50 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Sequatchie, Van Buren | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.